MAUDE Adverse Event Report: ROCHE DIAGNOSTICS CA2; TITRIMETRIC WITH EDTA AND INDICATOR, CALCIUM

ROCHE DIAGNOSTICS CA2; TITRIMETRIC WITH EDTA AND INDICATOR, CALCIUM
Catalog Number 05168449190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the first c701 analyzer was provided as (b)(6).The serial number of the second c701 analyzer was requested, but not provided.The customer programmed additional carryover washes on the analyzers.The field service engineer performed precision studies and these were not acceptable.Performance testing was also not acceptable.The engineer checked the filling of the cuvettes, the gear pump pressure, and the incubation bath window, but there were no problems.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for an unspecified number of patient samples tested with ca2 (calcium) on two cobas 8000 701 module analyzers.Some results were found to be too low and others were too high.The customer noted that doctors have been complaining that calcium values are too high.An example was provided for one patient sample with discrepant calcium results.The sample initially resulted in a calcium value of 3 mg/dl when tested on a first c701 analyzer.The sample was repeated on the second c701 analyzer, resulting in a calcium value of 8 mg/dl.
 
Additional Manufacturer Narrative
Calibration data from both analyzers showed issues since (b)(6) 2023.The last calibration was successful.Quality control data from (b)(6) 2024 to (b)(6) 2024 was within range.A general analyzer performance issue could be ruled out.Upon review of the alarm trace, there were multiple foam detection alarms and alarms indicating low incubation water level.Multiple abnormal aspiration alarms were observed (b)(6) 2024 to (b)(6) 2024.It was determined that the customer stores their samples at high room temperatures for several hours.Elevated calcium values often came from samples that had been stored for several days.After 3 days of storage, calcium values increase due to evaporation.The investigation determined the issue is consistent with insufficient pre-analytic sample handling.

Brand Name
CA2
Common Device Name
TITRIMETRIC WITH EDTA AND INDICATOR, CALCIUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18874863
Report Number1823260-2024-00722
Device Sequence Number12742452
Product Code CHW
UDI-Device Identifier04015630924936
UDI-Public04015630924936
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K113521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number05168449190
Device Lot Number73362001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer03/18/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown